MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 44021
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter broke inside the patient, requiring additional devices for removal.The target lesion was located in the mildly tortuous and mildly calcified vessel.An opticross 18 imaging catheter was selected for peripheral procedure.However, during the procedure, it was noted that the catheter drive shaft became twisted and then snapped, leaving a part of the catheter inside the patient.The physician attempted to remove the broken device using different techniques, including alligator clips and a snare, but was unsuccessful.On (b)(6) 2024, the small piece of device that broke off was removed from patient's body.The patient is good post-procedure.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.
 
Event or Problem Description
It was reported that the catheter broke inside the patient, requiring additional devices for removal.The target lesion was located in the mildly tortuous and mildly calcified vessel.An opticross 18 imaging catheter was selected for peripheral procedure.However, during the procedure, it was noted that the catheter drive shaft became twisted and then snapped, leaving a part of the catheter inside the patient.The physician attempted to remove the broken device using different techniques, including alligator clips and a snare, but was unsuccessful.On (b)(6) 2024, the small piece of device that broke off was removed from patient's body.The patient is good post-procedure.It was further reported that the device was removed through minimal invasive type.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20474557
Report Number2124215-2024-63916
Device Sequence Number7629790
Product Code OBJ
UDI-Device Identifier08714729904748
UDI-Public08714729904748
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44021
Device Catalogue Number44021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown